Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jul 23, 2014, 4:31 AM MDT. It took effect at Jul 24, 2014, 12:00 AM MDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2014, 4:31 AM MDT (10:31 UTC)
- In effect from
- Jul 24, 2014, 12:00 AM MDT
- Expired
- Jul 26, 2014, 2:42 AM MDT
- In force
- 51 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS75 KTFX 231031 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 431 AM MDT WED JUL 23 2014 MTZ046-231145- /O.CAN.KTFX.HW.A.0018.140724T1200Z-140725T0600Z/ EASTERN PONDERA- INCLUDING THE FOLLOWING LOCATIONS...CONRAD 431 AM MDT WED JUL 23 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. WINDS WILL REMAIN STRONG THROUGH THIS TIME PERIOD...HOWEVER DAMAGING WINDS ARE NOT EXPECTED FOR EASTERN PONDERA COUNTY AT THIS TIME. $$ MTZ010-044-232200- /O.UPG.KTFX.HW.A.0018.140724T1200Z-140725T0600Z/ /O.NEW.KTFX.HW.W.0025.140724T1200Z-140725T0600Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 431 AM MDT WED JUL 23 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE ON THURSDAY MORNING AND CONTINUE THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 58 MPH ARE EXPECTED. * IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-232200- /O.UPG.KTFX.HW.A.0018.140724T0600Z-140725T0600Z/ /O.NEW.KTFX.HW.W.0025.140724T0600Z-140725T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 431 AM MDT WED JUL 23 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE LATE WEDNESDAY AS A STRONG COLD FRONT MOVES ACROSS THE ROCKY MOUNTAIN FRONT. STRONG GUSTY WINDS WILL CONTINUE THROUGH THURSDAY EVENING. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY TO FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
8 follow-up statements
194 WWUS75 KTFX 232022 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 222 PM MDT WED JUL 23 2014 MTZ010-044-240500- /O.CON.KTFX.HW.W.0025.140724T1200Z-140725T0600Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 222 PM MDT WED JUL 23 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * TIMING: WEST WINDS WILL INCREASE LATE TONIGHT THROUGH THURSDAY MORNING AND CONTINUE THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 58 MPH ARE EXPECTED. * IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-240500- /O.CON.KTFX.HW.W.0025.140724T0600Z-140725T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 222 PM MDT WED JUL 23 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT THURSDAY NIGHT. * TIMING: WEST WINDS WILL INCREASE LATE THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES ACROSS THE ROCKY MOUNTAIN FRONT. STRONG GUSTY WINDS WILL CONTINUE THROUGH THURSDAY EVENING. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY AT FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
805 WWUS75 KTFX 240411 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1011 PM MDT WED JUL 23 2014 MTZ010-044-241615- /O.CON.KTFX.HW.W.0025.140724T1200Z-140725T0600Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 1011 PM MDT WED JUL 23 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. * TIMING: WEST WINDS WILL INCREASE LATE TONIGHT THROUGH THURSDAY MORNING AND CONTINUE THROUGH THURSDAY EVENING AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 58 MPH ARE EXPECTED. * IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-241615- /O.CON.KTFX.HW.W.0025.140724T0600Z-140725T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1011 PM MDT WED JUL 23 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY NIGHT. * TIMING: WEST WINDS WILL INCREASE LATE THIS EVENING AND OVERNIGHT AS A STRONG COLD FRONT MOVES ACROSS THE ROCKY MOUNTAIN FRONT. STRONG GUSTY WINDS WILL CONTINUE THROUGH THURSDAY EVENING. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY AT FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
683 WWUS75 KTFX 240951 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 351 AM MDT THU JUL 24 2014 MTZ010-044-242200- /O.CON.KTFX.HW.W.0025.140724T1200Z-140725T0600Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 351 AM MDT THU JUL 24 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: WEST WINDS WILL INCREASE TODAY AND CONTINUE THIS EVENING AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 58 MPH ARE EXPECTED. * IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-242200- /O.CON.KTFX.HW.W.0025.000000T0000Z-140725T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 351 AM MDT THU JUL 24 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THURSDAY EVENING. AS A STRONG UPPER LEVEL LOW MOVES THROUGH THE AREA * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY AT FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
123 WWUS75 KTFX 242053 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MDT THU JUL 24 2014 MTZ010-044-250600- /O.CON.KTFX.HW.W.0025.000000T0000Z-140725T0600Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 253 PM MDT THU JUL 24 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: WEST WINDS WILL CONTINUE THIS EVENING AS A STRONG UPPER LEVEL LOW MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 58 MPH ARE EXPECTED. * IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-250600- /O.CON.KTFX.HW.W.0025.000000T0000Z-140725T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 253 PM MDT THU JUL 24 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THURSDAY EVENING. AS A STRONG UPPER LEVEL LOW MOVES THROUGH THE AREA * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY AT FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
404 WWUS75 KTFX 250555 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1155 PM MDT THU JUL 24 2014 MTZ044-250700- /O.EXP.KTFX.HW.W.0025.000000T0000Z-140725T0600Z/ TOOLE- INCLUDING THE FOLLOWING LOCATIONS...SHELBY 1155 PM MDT THU JUL 24 2014 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. WINDS WILL REMAIN BREEZY THROUGH FRIDAY AFTERNOON...HOWEVER HIGH WINDS ARE NOT EXPECTED. $$ MTZ009-252100- /O.EXT.KTFX.HW.W.0025.000000T0000Z-140725T2100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1155 PM MDT THU JUL 24 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT FRIDAY. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON AS A STRONG UPPER LEVEL LOW MOVES THROUGH THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY AT FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-252100- /O.EXT.KTFX.HW.W.0025.000000T0000Z-140725T2100Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 1155 PM MDT THU JUL 24 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT FRIDAY. * TIMING: GUSTY WEST WINDS WILL CONTINUE THROUGH FRIDAY AFTERNOON AS A STRONG UPPER-LEVEL LOW MOVES ACROSS THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 58 MPH ARE EXPECTED. * IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
295 WWUS75 KTFX 252038 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MDT FRI JUL 25 2014 MTZ010-252145- /O.CAN.KTFX.HW.W.0025.000000T0000Z-140725T2100Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 238 PM MDT FRI JUL 25 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED BELOW WARNING CRITERIA. $$ MTZ009-260300- /O.EXT.KTFX.HW.W.0025.000000T0000Z-140726T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS 238 PM MDT FRI JUL 25 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING AS A STRONG UPPER LEVEL LOW MOVES THROUGH THE AREA. * WINDS: SUSTAINED WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY AT FAVORED LOCATIONS SUCH AS LOGAN PASS. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. THESE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
386 WWUS75 KTFX 260256 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 855 PM MDT FRI JUL 25 2014 MTZ009-261200- /O.EXT.KTFX.HW.W.0025.000000T0000Z-140726T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS 855 PM MDT FRI JUL 25 2014 ...HIGH WIND WARNING NOW IN EFFECT ONLY FOR ELEVATIONS ABOVE 6000 FEET UNTIL 6 AM MDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM MDT SATURDAY BUT ONLY FOR ELEVATIONS ABOVE 6000 FEET. * TIMING: STRONG GUSTY WINDS WILL GRADUALLY DIMINISH OVERNIGHT. * WINDS: SUSTAINED WEST WINDS OVER 35 MPH AND GUSTS OVER 60 MPH ARE EXPECTED MAINLY THROUGH FAVORED PASSES. * OTHER IMPACTS: TRAVEL COULD BE DIFFICULT FOR HIGH PROFILE VEHICLES. THE HIGH WINDS COULD ALSO CREATE HAZARDOUS CONDITIONS FOR OUTDOOR RECREATION. * LOCATIONS AFFECTED INCLUDE: LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
194 WWUS75 KTFX 260842 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 AM MDT SAT JUL 26 2014 MTZ009-260945- /O.CAN.KTFX.HW.W.0025.000000T0000Z-140726T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...LOGAN PASS 242 AM MDT SAT JUL 26 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE DIMINISHED OVER THE HIGHER ELEVATIONS OF THE ROCKY MOUNTAIN FRONT. THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jul 23, 4:17 AM MDT, 14 minutes earlier.
Area forecast discussion, Jul 23, 4:17 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MDT Wed Jul 23 2014 .DISCUSSION... Tuesday through Friday...The next two days of the week will have some very active weather in store for Central Montana especially the high plains of Central Montana and the Rocky Mountain Front. A closed low currently off the coast of Washington will quickly move across the Pacific Northwest over the next 24 hours and be the major source for weather impact our region. A shortwave trough ahead of the low is currently moving across Idaho and will bring showers and thunderstorms to our area starting this morning. Another round of thunderstorms should be able to develop this afternoon as a second shortwave moves into the region. Model solutions for the pre-sto rm environment are not as aligned as one might hope for. GFS is currently one of the drier solutions...with only limited convective potential for storms. However most other solutions including the NAM and ECMWF show a strong potential for possibly severe storms to occur from the mid morning hours through to the late evening hours. Storm shear looks like it should allow for the easy organization of supercells. A decent cap does exist at the mid levels and could inhibit some storm growth, if storms are able to punch through or erode this inversion the amount CAPE that becomes available should allow for some very powerful storms capable of producing some very large hail due to the steep lapse rate through the hail growth zone. The closed low will track into the area Thursday morning and will create a strong pressure gradient similar to a fall or spring storm pattern. This gradient will cause winds to become breezy throughout the area with strong potentially damaging over Glacier county including Glacier National Park, Cut Bank, and exiting out towards the Sweet Grass Hills of Toole county. These winds are expected to last throughout the day Thursday before winding down Friday as the low pressure system exits the area. A high wind warning has been issued due to these conditions. Another set of concerns with the winds will be the dry and warm environment before the cold frontal passage across Central Montana. Dewpoints are going to be near critical fire weather levels. A fire weather watch is in effect from noon Thursday through Friday. Friday a ridge of high pressure will begin to build into the area in the wake of the low pressure system and drying the system out. Temperatures should be above seasonal averages ahead of the low pressure system. Thursday night temperatures should drop dramatically behind the cold front, and slowly warming back toward seasonal averages. Suk Friday night through Tuesday...Models are still on the same page in developing a strong upper ridge over the western U.S. over the weekend which will continue into early next week. Expect dry conditions through the weekend. By Monday models forecast some monsoonal moisture over the area as a weak weather disturbance moves through the strong upper ridge. Models disagree on details with the the weather disturbance and associated spotty precipitation. Will go with isolated showers and thunderstorms over southwest Montana Monday through Tuesday. Models have spotty precipitation farther north but due to differences with the timing and placement of the precipitation will hold for now in mentioning any isolated showers or thunderstorms over central and northern Montana. Blank && .AVIATION... UPDATED 2330Z. A pair of upper level disturbances moving through the area will cause scattered thunderstorms this evening followed by scattered showers towards morning. The air mass will become quite unstable Wednesday afternoon with showers and thunderstorms again developing. Some thunderstorms may be severe. The best chance for thunderstorms will be over the Rockies late Wednesday afternoon and evening, moving northeast across the Hiline towards midnight. Local MVFR conditions are expected near thunderstorms along with erratic and gusty winds. Elsewhere VFR conditions will prevail through the next 24 hours. && .FIRE WEATHER... Wednesday and Thursday both days of concern for fire weather conditions. Wednesday will bring a chance of rain showers and thunderstorms over southwest into central Montana, with showers and thunderstorms likely over central and north-central Montana. At this time expect very warm temperatures and relative humidity dropping to the 15 to 25 percent southwest...25 to 35 percent central and north-central. Wind, however, expected to be relatively light and chance of wetting rain is generally less than 40 percent. With afternoon and evening thunderstorms, could see some lightning starts. Things become more active Thursday with a seasonally strong cold front pushing across the area. Warm temperatures ahead of the front will combine with relative humidity dropping to 15 to 25 percent and sustained winds 20 to 30 mph. These conditions coupled with recent lack of precipitation enough to prompt the issuance of a Fire Weather Watch for Fire Zone 115 in its entirety and Fire Zone 113 for the southern third of Blaine County from noon until midnight Thursday afternoon and evening. Conditions in Fire Zone 117 marginal at this time, and will re-evaluate with later model runs. Loss && .PRELIMINARY POINT TEMPS/POPS... GTF 89 61 75 51 / 80 70 10 10 CTB 86 54 69 50 / 70 80 20 10 HLN 92 60 78 52 / 80 40 10 10 BZN 91 55 81 43 / 40 20 10 10 WEY 82 45 75 32 / 30 10 10 0 DLN 87 53 76 44 / 50 30 10 10 HVR 94 59 79 51 / 40 70 20 10 LWT 92 60 80 48 / 60 40 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH from Thursday afternoon through Thursday evening Blaine...Chouteau...Fergus. HIGH WIND WARNING from Midnight tonight to Midnight MDT Thursday Night Northern Rocky Mountain Front. HIGH WIND WARNING from 6 AM Thursday to Midnight MDT Thursday Night Eastern Glacier...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:00 PM MDT | Special Weather Statement | TFX | Judith Basin | 45 min |
| Jul 22, 6:20 PM MDT | Special Weather Statement | TFX | Cascade | 40 min |
| Jul 22, 8:11 PM MDT | Special Weather Statement | TFX | Pondera | 49 min |
| Jul 22, 8:33 PM MDT | Special Weather Statement | TFX | Fergus | 42 min |
| Jul 22, 8:40 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 50 min |
| Jul 22, 8:56 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 64 min |
| Jul 22, 8:59 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 61 min |
| Jul 22, 9:23 PM MDT | Special Weather Statement | TFX | Pondera | 52 min |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.